Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 107, NWS Blacksburg, VA

September 22, 2018Franklin County, Henry County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 22, 2018, 8:38 PM EDT for Franklin County, Henry County, Pittsylvania County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2018, 8:38 PM EDT (00:38 UTC)
Expired
Sep 22, 2018, 11:45 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 10:28 PM EDTFLASH FLOOD5 Sw Chatham, VABANISTER RIVER FLOODED STATE ROUTE 703, IRISH ROAD. FLOODING ALONG JONES MILL ROAD.
Sep 22, 10:46 PM EDTFLASH FLOOD1 N Axton, VAHENRY COUNTY DISPATCH REPORTS JONES RIDGE ROAD IS CLOSED FROM FLOODING.
Sep 22, 10:46 PM EDTFLASH FLOOD2 E Keeling, VAPUBLIC TWEETED THAT A BRIDGE ON BIRCH CREEK ROAD OFF ROUTE 360 IS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 110 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

550 
WGUS51 KRNK 230038
FFWRNK
VAC067-089-143-230345-
/O.NEW.KRNK.FF.W.0107.180923T0038Z-180923T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
838 PM EDT SAT SEP 22 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Pittsylvania County in south central Virginia...
  Northeastern Henry County in south central Virginia...
  Southeastern Franklin County in west central Virginia...

* Until 1145 PM EDT

* At 837 PM EDT, Doppler radar indicated a cluster of strong 
  thunderstorms producing torrential rain across the warned area. As 
  much as three inches of rain has fallen according to Doppler radar 
  in eastern Franklin and northern Pittysylvania County. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Chatham...
  Gretna...
  Callands...
  Penhook...
  and Mt Airy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3708 7970 3708 7962 3704 7958 3705 7954
      3704 7954 3704 7953 3701 7948 3702 7946
      3703 7948 3706 7949 3706 7910 3671 7919
      3667 7982

$$

Loconto
2 follow-up statements
995 
WGUS71 KRNK 230229
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1029 PM EDT SAT SEP 22 2018

VAC067-089-143-230345-
/O.CON.KRNK.FF.W.0107.000000T0000Z-180923T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Henry VA-Franklin VA-
1029 PM EDT SAT SEP 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR 
PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN
COUNTIES...

At 1024 PM EDT, three to as much as six inches of rain have fallen 
in the warned area according to Doppler radar estimates. 
Pittsylvania County reported several roads had high water or were 
closed in northern and central parts of Pittylvania County. Flash 
flooding is already occurring. PLEASE heed all road closure signs 
and do not drive where water covers the road!

Some locations that will experience flooding include...
Chatham...
Gretna...
Callands...
Penhook...
and Mt Airy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3708 7970 3708 7962 3704 7958 3705 7954
      3704 7954 3704 7953 3701 7948 3702 7946
      3703 7948 3706 7949 3706 7910 3671 7919
      3667 7982

$$

Loconto
310 
WGUS71 KRNK 230339
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1139 PM EDT SAT SEP 22 2018

VAC067-089-143-230346-
/O.EXP.KRNK.FF.W.0107.000000T0000Z-180923T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Henry VA-Franklin VA-
1139 PM EDT SAT SEP 22 2018

...THE FLASH FLOOD WARNING FOR 
PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES
WILL EXPIRE AT 1145 PM EDT...

Torrential rainfall which triggered flash flooding with several 
impacted roads earlier this evening have since ended. The Flash 
Flood Warning will expire at 1145 PM. However lighter-intensity 
rains are expected overnight. A Flood Warning has been issued for 
these areas as lighter-intensity rains may worsen or trigger new 
areas of flooding. Please continue to heed any remaining road 
closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3708 7970 3708 7962 3704 7958 3705 7954
      3704 7954 3704 7953 3701 7948 3702 7946
      3703 7948 3706 7949 3706 7910 3671 7919
      3667 7982

$$

Loconto

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 7:28 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 22, 7:28 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
728 PM EDT Sat Sep 22 2018

.SYNOPSIS...
A strong cold front extends from Richmond VA west to Jackson KY
and south to the Arkansas-Louisiana border this afternoon. This
front will move south into the Carolinas tonight. Potential for
showers and thunderstorms exist through this evening with the
possibility of locally heavy rain. Behind the front, a surge of
cooler temperatures will arrive just in time for the fall
equinox which begins tonight (9:54 PM EDT).

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...

I see no need to take Flash Flood Watch down as getting good
rainfall rates across the watch area with deep convection,
especially along/east of the Blue Ridge. Some deep layer shear
also around a could see some gusty winds with the
showers/storms, but instability should wane quickly this
evening.

Frontal boundary situated from eastern KY to central VA with
inverted trough over southwest VA into southern WV may shift
slowly south through the night. High res solutions favor showers
and few storms overnight across the foothills/piedmont while
activity in the west falls off. Think activity in the east will
also lose it deep convective state but will stay rain efficient
for a few more hours. Not out of the question to extend flash
flood watch past midnight for some, but will revisit later this
evening.

Previous discussion from early afternoon...

A cold front has enter the northern part of the forecast area
(Lewisburg WV to Lynchburg VA) this afternoon. This front has
helped trigger convection over the mountains. Being in a moist
environment, dew points in the 60s and PWATS around 1.50 inches
(2 standard deviations above normal), heavy downpours are
expected from storms this afternoon and evening. With weak mid
level winds, storms this afternoon and evening will move slow
and could train over the same areas leading to flash flooding
from the New River, Roanoke and southern Shenadoah Valleys to
the foothills of southwest Virginia. A Flash Flood Watch is in
effect for these area until midnight tonight. Despite the
potential for heavy rain, river forecast centers are not
expecting any of the forecast points to go above action stage at
this time. One river they are keeping an eye on is the James
River. Severe storm potential is low despite warm temperatures
and increasing instabilities as better difluence is north of the
area (Mason-dixon line). However, we can not rule out a wet
micro-burst from a few storms going into this evening. At this
time, SPC does not have the area outlooked for widespread severe
thunderstorms.

The front will wedge south along and east of the Blue Ridge
overnight. The portion of the front to the west (West Virginia
into eastern Tennessee) may remain stationary through the day
Sunday. Waves tracking along this portion of the front could
keep the potential for heavy rain ongoing overnight into Sunday.
At this time, it appears stronger storms will stay west of a
line from Bluefield to Rainelle WV. The threat for heavy rain
decrease by midnight, however, light rain/drizzle is possible
for everyone as warm moist air overruns the wedge into the day
Sunday.

Cool northeast winds will send temperatures down into the low
to mid 60s tonight. Ongoing light rain, drizzle and
northeasterly flow through the day Sunday, temperatures may only
warm a few degrees from overnight lows. Seems fitting since
Sunday is the first full day of Autumn.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 125 PM EDT Saturday...

Short wave tracking out of the southern plains will cross the
Tennessee Valley and Mid Atlantic region Sunday night and
Monday. This will aide in lift along with isentropic forcing and
increasing southeast upslope surface to 850 MB winds on Monday.

Models similar with the wedge through Monday and suggest wedge
erodes ad warm front retreats back to the north by Tuesday
afternoon. Higher probability of precipitation ahead of the next
cold front will arrive in the mountains early Wednesday,
perhaps a bit slower according to the 12Z/GFS.

Very small diurnal variation in temperature within the wedge
Sunday night through Monday night. Will lean towards MOS
guidance on Tuesday with temperatures mainly back in the 70s
south of the warm front.

Confidence was average for all elements.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1210 PM EDT Saturday...

Two surface cold fronts cross through the Mid Atlantic region.
The first on Wednesday and Thursday, then the next on Friday.
Similar to the front today, as the upper pattern flattens to
westerly zonal flow, the fronts move east much farther and
faster than to the south. The cold front on Wednesday and
Thursday will have enough convergence and moisture along and
ahead of the boundary before it stalls and dissipates for
scattered to numerous showers and thunderstorms. The re-
enforcing front on Friday may have enough of a southern push to
have relatively drier and modestly cooler air over West Virgina,
Virginia and northern North Carolina on Saturday. Overall the
more significant change in air mass remains well north of the
region.

Confidence was average Wednesday and Thursday and below average
Friday and Saturday for all elements.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 714 PM EDT Saturday...

Convection should erode through the night but expect heavier
showers at times near or over most terminals this evening with
best coverage east of ROA-LYH-DAN.

Frontal boundary will slide south through the night into Sunday
morning and cigs/vsbys will drop to IFR or lower at all sites,
with confidence higher from BCB east to LYH, especially on cigs,
with less confidence on how low vsbys drop given the clouds.

Going to see some drizzle/light rain at times too as we head
toward dawn thru Sunday morning.

BLF may sneak out of the wedge Sunday afternoon increasing the
cigs to around 3kft, but not willing to brave VFR yet there.

Extended Discussion...

Stationary front over the southern Appalachians will be the
focus for widespread cloud cover through mid week with potential
for rain, low cigs/vsbys.

&&

.HYDROLOGY...
Between a half inch /0.50/ to an inch and a half /1.50/ of
rain is forecast during the next 12 hour period ending 12AM
Sunday. Heaviest of the rain is being forecast within the New
River basin and into the headwaters of the Roanoke, James, and
Dan Rivers. Given the wet antecedent conditions, river rises are
anticipated with potential for these rivers to reach bankfull
if basin average approaches 1.50 inches. If basin averages
exceed 2.00 inches then some minor flooding is possible.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ010>020-
     022>024-032>035-043.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS/WP
HYDROLOGY...RCS
Hazardous weather outlook, Sep 22, 1:47 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
147 PM EDT Sat Sep 22 2018

VAZ010>020-022>024-032>035-043-231800-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-
147 PM EDT Sat Sep 22 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ007-009-044>047-058-059-WVZ042>044-507-508-
231800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
147 PM EDT Sat Sep 22 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for excessive rainfall today. Showers and
thunderstorms this afternoon and evening will be very rain efficient
and may cause localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RCS

In the hours before

Local storm report, Sep 22, 7:50 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      3 ESE POAGES MILL       37.18N 80.00W
09/22/2018                   ROANOKE            VA   FIRE DEPT/RESCUE

            WATER FLOWING ACROSS COTTON HILL ROAD.

&&

WP
Special weather statement, Sep 22, 8:01 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
801 PM EDT SAT SEP 22 2018

VAZ010>017-032-WVZ042>044-230115-
Giles-Grayson-Pulaski-Bland-Patrick-Floyd-Montgomery-Wythe-Carroll-
Mercer-Summers-Monroe-
801 PM EDT SAT SEP 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
PULASKI...GILES...WEST CENTRAL FLOYD...CARROLL...NORTHEASTERN
BLAND...EASTERN WYTHE...EASTERN GRAYSON...SOUTHWESTERN PATRICK...
SOUTHWESTERN MONTGOMERY...SOUTH CENTRAL SUMMERS...SOUTHEASTERN MERCER
AND SOUTHWESTERN MONROE COUNTIES...THE CITY OF RADFORD AND THE CITY
OF GALAX...

Until 915 PM EDT.

At 758 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Elgood to Low Gap. Movement was east
at 10 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Radford...
Pulaski...
Wytheville...
Galax...
and Pearisburg.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3657 8108 3748 8107 3749 8055 3655 8055
TIME...MOT...LOC 2358Z 249DEG 8KT 3742 8088 3652 8087

RAB
Local storm report, Sep 22, 8:07 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      1 N CAVE SPRING         37.24N 80.01W
09/22/2018                   ROANOKE            VA   EMERGENCY MNGR

            MUD LICK CREEK OVERFLOWED ITS BANKS NEAR
            GARST MILL ROAD.

&&

WP
Local storm report, Sep 22, 8:14 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     FLASH FLOOD      2 SSW BEDFORD CITY      37.31N 79.54W
09/22/2018                   BEDFORD            VA   PUBLIC

            WATER FLOWING OVER HWY 122.

&&

WP
Local storm report, Sep 22, 8:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT SAT SEP 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLOOD            5 N FLOYD               36.99N 80.32W
09/22/2018                   FLOYD              VA   911 CALL CENTER

            FLOYD COUNTY WARNING POINT REPORTED HEAVY RAIN WHICH
            CAUSED A DRAINAGE PIPE ON HUCKEBERRY RIDGE RD TO BLOW OUT
            AND CLOSE A PORTION OF THE ROAD. ROAD HAS SINCE BEEN
            REOPENED.

&&

LOCONTO
Special weather statement, Sep 22, 8:31 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
831 PM EDT SAT SEP 22 2018

VAZ009-010-012-230145-
Bland-Wythe-Smyth-
831 PM EDT SAT SEP 22 2018

...A BROKEN LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
AFFECT SMYTH...SOUTH CENTRAL BLAND...AND NORTHWESTERN WYTHE
COUNTIES...Until 945 PM EDT.

At 827 PM EDT, radar indicated thunderstorms with very heavy
rainfall along a line extending from near Wytheville to Bristol Tn.
This will impact Interstate 81 between mile markers 32 and
70. Movement was south at 10 mph.

Locations impacted include...
Wytheville...
Marion...
Chilhowie...
Rural Retreat...
and Mount Rogers National Recreation Area.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Visibility on portions of I-81 will be greatly reduced in heavy rain
and fog. Ponding of water and localized flooding can be expected on
the interstate and neighbor roads and highways. Reduce speed,
and allow extra distance between you and the vehicle in front of you

LAT...LON 3711 8106 3695 8102 3671 8166 3679 8170
      3684 8175
TIME...MOT...LOC 0027Z 001DEG 9KT 3700 8109 3656 8222

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:01 PM EDTSpecial Weather StatementRNKCarroll, Giles, Pulaski, City of Galax, City of Radford74 min
Sep 22, 8:30 PM EDTAreal Flood WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem12 hr
Sep 22, 8:31 PM EDTSpecial Weather StatementRNKSmyth74 min
Sep 22, 8:36 PM EDTAreal Flood AdvisoryRNKGiles114 min
Sep 22, 9:10 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Sep 22, 9:18 PM EDTFlash Flood WarningRNKGiles3 hr
Sep 22, 9:39 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville3 hr
Sep 22, 9:58 PM EDTAreal Flood WarningRNKBedford, Campbell, Franklin, Pittsylvania6 hr
Sep 22, 10:37 PM EDTFlash Flood WarningRNKHalifax3 hr
Sep 22, 11:00 PM EDTFlash Flood WarningRNKAlleghany, Bath, Craig, Montgomery, City of Covington4 hr
Sep 22, 11:35 PM EDTAreal Flood WarningRNKFranklin, Henry, Pittsylvania9 hr
Sep 22, 11:47 PM EDTAreal Flood AdvisoryRNKPulaski, Wythe, City of Radford118 min
Sep 23, 12:04 AM EDTAreal Flood WarningRNKGiles3 hr
Sep 23, 12:25 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more6 hr
Sep 23, 12:27 AM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville8 hr
Sep 23, 1:24 AM EDTAreal Flood WarningRNKHalifax6 hr
Sep 23, 2:54 AM EDTAreal Flood WarningRNKAlleghany, Bath, Craig, Montgomery, City of Covington6 hr
Sep 23, 2:59 AM EDTAreal Flood WarningRNKGiles6 hr
Sep 23, 3:07 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville18 hr
Sep 23, 3:10 AM EDTAreal Flood WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington6 hr
Sep 23, 5:43 AM EDTRiver Flood WarningRNKHalifax25 hr
Sep 23, 5:43 AM EDTRiver Flood WarningRNKHalifax35 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCampbell, Pittsylvania21 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax25 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCharlotte, Halifax51 hr
Sep 23, 5:22 PM EDTSpecial Weather StatementRNKBland, Tazewell53 min
Sep 23, 6:31 PM EDTSpecial Weather StatementRNKBland, Tazewell44 min
Sep 23, 7:47 PM EDTAreal Flood AdvisoryRNKBland, Tazewell93 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.